Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 124, NWS Midland/Odessa, TX

May 26, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 26, 2007, 8:36 PM CDT for Terrell County, Texas. It took effect at May 26, 2007, 8:42 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 8:36 PM CDT (01:36 UTC)
In effect from
May 26, 2007, 8:42 PM CDT
Expired
May 27, 2007, 12:30 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 270142
FFWMAF
TXC443-270530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1230 AM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  MONITORING A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  CAPABLE OF PRODUCING FLASH FLOODING IN TERRELL COUNTY.  THIS 
  LINE EXTENDS FROM 23 MILES NORTHWEST OF THE TERRELL GAS PLANT
  TO 11 MILES NORTHEAST OF THE TERRELL GAS PLANT ACROSS THE 
  NORTHERN PORTION OF COUNTY. THESE STORMS ARE DRIFTING VERY 
  SLOWLY TO THE NORTH.

* THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT THE 
FOLLOWING LOCATIONS...
  NORTHEASTERN TERRELL COUNTY...
  STATE HIGHWAY 349...
  FM 2400...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. 

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2978 10211 2991 10238 3007 10258 3027 10258
      3029 10237 3060 10236 3060 10215 3066 10214
      3064 10167 3062 10165 3050 10167 3041 10174
      3036 10165 3028 10176 2976 10179

$$


13
1 follow-up statement
000 
WGUS74 KMAF 270307
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1000 PM CDT SAT MAY 26 2007

TXC443-270530-
TERRELL-
1000 PM CDT SAT MAY 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
TERRELL COUNTY...

AT 956 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN ACROSS NORTHERN
TERRELL COUNTY.  THIS STORM IS NEARLY STATIONARY.  

RADAR HAS ESTIMATED OVER FOUR INCHES OF RAIN HAS FALLEN ACROSS 
NORTHERN TERRELL COUNTY...NEAR THE INTERSECTION OF HIGHWAY 349 AND 
FM 2400...OVER THE PAST THREE HOURS.  

IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSING WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.  MOST FLOODING DEATHS ARE 
PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED 
ROADWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN.

LAT...LON 2978 10211 2991 10238 3007 10258 3027 10258
      3029 10237 3060 10236 3060 10215 3066 10214
      3064 10167 3062 10165 3050 10167 3041 10174
      3036 10165 3028 10176 2976 10179

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:04 PM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, May 26, 2:04 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT SAT MAY 26 2007

.DISCUSSION...

UPPER LEVEL LOW OVER THE NORTHERN PLAINS WITH A TROUGH EXTENDING
INTO THE SOUTHWESTERN CONUS WILL CONTINUE TO BRING A POSSIBILITY
OF SHOWERS AND THUNDERSTORMS TO THE CWA TONIGHT AND SUNDAY. UPPER
LEVEL SHORTWAVES EJECTED BY THE LOW WILL INTERACT WILL ABUNDANT
MOISTURE OVER THE AREA TO PRODUCE THE THUNDERSTORMS. MOS GUIDANCE
SHOWS LOWER POPS...HOWEVER THE GFS AND NAM CONTINUES TO SHOW
DECENT QPF SO WILL CONTINUE TO CARRY WIDELY SCATTERED TO SCATTERED
POPS OVER THE AREA TONIGHT AND SUNDAY.

INSTABILITY WILL BE WEAK WITH DEEP SHEAR VECTORS AT 25 KTS OR
LESS AND LI/S IN THE -2 TO -4 RANGE SOME OF THE THUNDERSTORMS
COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.  HOWEVER THE
THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. WITH PWAT
VALUES OF 1 INCH TO 1.5 INCH INDICATE THAT HEAVY RAIN WILL BE A
POSSIBILITY WITH SOME OF THE THUNDERSTORMS ESPECIALLY OVER THE
WESTERN CWA. WITH SOIL ALREADY WET...FLASH FLOODING COULD OCCUR
WITH THE HEAVIER THUNDERSTORMS.

BY MONDAY...THE TROUGH AXIS MOVES ACROSS THE CWA WITH A WEAK
RIDGE BUILDING INTO AREA BEHIND THE TROUGH. THIS RIDGE WILL
DECREASE THE CHANCE OF PRECIPITATION AND INCREASE TEMPERATURES
OVER THE AREA. WILL CONTINUE TO CARRY ISOLATED SHOWERS AND
THUNDERSTORMS FOR MONDAY AND TUESDAY AS WEAK SHORTWAVES MOVE DOWN
THE EASTERN PERIPHERY OF THE RIDGE AND INTERACT WITH GOOD MOISTURE
OVER THE REGION. THE GFS BRINGS VERY WARM TEMPERATURES INTO THE CWA
WEDNESDAY...BUT WILL UNDERCUT THESE TEMPERATURES A FEW DEGREES DUE
TO WET SOILS OVER THE AREA.

GFS DEPICTS A STRONG STORM MOVING ACROSS THE NORTHERN CONUS
WEDNESDAY AND THURSDAY. THIS TROUGH WILL DRIVE A COLD FRONT INTO
THE NORTHERN CWA WEDNESDAY NIGHT AND THURSDAY. GFS SHOWS THE FRONT
TO MOVE AS FAR AS THE MARFA PLATEAU BEFORE STALLING. THERE IS SOME
UNCERTAINTY AS TO THE MOVEMENT OF THIS FRONT...SO WILL CONFINE THE
POPS FOR WEDNESDAY AND THURSDAY TO THE NORTHERN CWA.

THE UPPER RIDGE REMAINS OVER THE CWA TOWARD THE END OF NEXT WEEK
WITH A LOW MOVING ONTO THE SOUTHERN CA COAST. WEAK UPPER LEVEL
DISTURBANCES WILL CONTINUE TO MOVE DOWN THE EASTERN SIDE OF THE
RIDGE. KEPT ISOLATED POPS IN THE FORECAST FOR THE WESTERN CWA FRIDAY
NIGHT IN RESPONSE TO THESE WEAK DISTURBANCES. TEMPERATURES ARE
EXPECTED TO BE WARMER BY THE END OF THE WEEK AS A THERMAL RIDGE
DEVELOPS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  84  66  85  /  20  30  30  20
CARLSBAD NM                60  89  62  90  /  30  20  20  20
DRYDEN TX                  63  85  66  86  /  30  30  30  20
FORT STOCKTON TX           63  86  66  88  /  30  30  30  20
GUADALUPE PASS TX          56  84  62  87  /  30  20  20  20
HOBBS NM                   62  88  64  87  /  30  30  20  20
MARFA TX                   52  81  53  84  /  30  30  30  20
MIDLAND INTL AIRPORT TX    62  85  64  86  /  20  30  30  20
ODESSA TX                  62  86  65  87  /  30  30  30  20
WINK TX                    65  92  68  93  /  30  30  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

54
Hazardous weather outlook, May 26, 2:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CDT SAT MAY 26 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
200 PM CDT SAT MAY 26 2007 /100 PM MDT SAT MAY 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR
THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND ADJACENT PLAINS...
GENERALLY WEST OF A LINE EXTENDING FROM LOVINGTON AND HOBBS
SOUTH THROUGH ODESSA...FORT STOCKTON...AND SANDERSON. WIND GUSTS
TO 45 MPH...SMALL HAIL...AND FREQUENT LIGHTNING ARE POSSIBLE.
IN ADDITION...RAINFALL RATES EXCEEDING AN INCH PER HOUR ALONG WITH
SLOW MOVEMENT OF THESE STORMS MAY RESULT IN LOCALIZED FLASH
FLOODING OF ARROYOS...DRAWS...AND URBAN AND OTHER LOW LYING OR
POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 26, 5:52 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 PM CDT SAT MAY 26 2007

TXZ081-262345-
BIG BEND AREA-
552 PM CDT SAT MAY 26 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN BREWSTER COUNTY.

AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN
BREWSTER COUNTY...JUST EAST OF HIGHWAY 2627...MOVING NORTH AT 5
MPH.

GUSTY WINDS TO 45 MPH...SMALL HAIL...BRIEF HEAVY DOWNPOURS...
AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM THROUGH
645 PM CDT.
Local storm report, May 26, 6:01 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT SAT MAY 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             HOBBS                   32.73N 103.16W
05/26/2007  E1.75 INCH       LEA                NM   PUBLIC

            GOLF BALL SIZED HAIL REPORTED IN HOBBS.

&&

MUELLER
Local storm report, May 26, 7:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
712 PM CDT SAT MAY 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             5 N HOBBS               32.81N 103.16W
05/26/2007  E1.00 INCH       LEA                NM   PUBLIC

            QUARTER SIZED HAIL REPORTED 5 MILES NORTH OF HOBBS.

&&

MUELLER

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:48 PM CDTSevere Thunderstorm WarningMAFCulberson57 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.